Colin Cox addresses concerns over side effects of Covid vaccine

Cumbria’s public health boss has urged members of the public not to panic after stories of people suffering flu-like symptoms were doing the rounds on social media in Barrow.

Many people have taken to Facebook to say that they were feeling unwell after having the vaccine, with symptoms such as a headache, fever, sweating, and feeling nauseous; all commonly associated with the flu and, more recently, coronavirus.

Colin Cox, director of public health for Cumbria, said: “Certainly, any vaccine can have some side effects and some people can suffer some flu-type symptoms, but that would be your immune system kicking in and getting to work.

“People shouldn’t worry about that, as side effects can happen, and they tend to be not very long-lasting and not so serious.”

Public Health England also issued advice regarding side effects:

Very common side effects include:

  • Having a painful, heavy feeling and tenderness in the arm where you had your injection. This tends to be worst one to two days after the vaccine
  • Feeling tired
  • Headache
  • General aches, or mild flu-like symptoms

The Government body said: “Although feeling feverish is not uncommon for two to three days, a high temperature is unusual and may indicate you have Covid-19 or another infection.

“You can rest and take the normal dose of paracetamol (follow the advice in the packaging) to help you feel better.

“Symptoms following vaccination normally last less than a week.

“If your symptoms seem to get worse or if you are concerned, call NHS 111.

“If you do seek advice from a doctor or nurse, make sure you tell them about your vaccination (show them the vaccination card if possible) so that they can assess you properly.”

The Westmorland Gazette | News